MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM PROGRAMMABLE VALVE, RT ANGLE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM PROGRAMMABLE VALVE, RT ANGLE; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-3184
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been reported that the device will not be returned for evaluation.A lot number has been provided.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the ous affiliate, a hakim programmable valve could not be reprogrammed and was revised.
 
Additional Manufacturer Narrative
Udi : (b)(4).The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.A review of manufacturing records found no discrepancies when the device was released to stock.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The position of the cam when valve was received was 200mmh2o.The valve was visually inspected: no defects noted.The valve was tested for programming and passed the test.The valve was flushed; no occlusion was noted.The valve was leak and reflux tested; no issues found.The valve was pressure tested and passed.A review of manufacturing records found the device conformed to specification when released to stock.Based on the results of the investigation, the reported issue could not be confirmed.The device functioned as intended.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HAKIM PROGRAMMABLE VALVE, RT ANGLE
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7731623
Report Number1226348-2018-10520
Device Sequence Number1405003
Product Code JXG
UDI-Device Identifier10886704041580
UDI-Public(01)10886704041580(10)CVHC6N
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number82-3184
Device Catalogue Number82-3184
Device Lot NumberCVHC6N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 07/03/2018
Supplement Date Received by Manufacturer07/26/2018
09/27/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/16/2018
09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR